Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
183 Doctors are Online

Tiny red spots on feet and ankles. On peritoneal dialysis. Is it due to platelets?

I am 72 years old and have been on peritoneal dialysis for almost 10 years. For the most part I am healthy. Recently I have noticed tiny red spots that have turned brown and look like freckles on my feet and ankles. My kidney disease was diagnosed as HSP and I had the red spots at the beginning of this diagnosis. I am wondering if this could be a reoccurence of the HSP or something else. I have mentioned it to my kidney specialist and he is testing me for something about my platelets. Do you have any advice?
Asked On : Fri, 15 Jun 2012
Answers:  1 Views:  335
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Procedures
Internal Medicine Specialist 's  Response
Hello. As per your information , you must be having Chronic Kidney disease requiring dialysis. The cause of kidney failure as commonly is, may be diabetes,Chronic glomerulonephritis, Chronic interstitial nephritis or it may have followed Acute kidney Injury. HSP is a condition of childhood with peak incidence in first decade of life and its unlike that the cause of the rashes you are having or the kidney disease is HSP. In Chronic kidney failure, the is usually platelet dysfunction that can cause the purpuric rashes that have appeared on your feet. You may have decreased platelets or some vasculitis. I guess your kideny specialist is going in the right direction. Take care and have a good health.
Answered: Fri, 15 Jun 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor